The unique existence of solutions to stochastic p-Laplacian-type equation with forced term satisfying some growth and dissipative conditions is established for the initial value in . The generation of a continuous random dynamical system and the existence of a random attractor for stochastic p-Laplacian-type equation driven by multiplicative noise are obtained. Furthermore, we obtain a random attractor consisting of a single point and thus the system possesses a unique stationary solution.
MSC: 60H15, 35B40, 35B41.
Keywords:random dynamical systems; stochastic p-Laplacian-type equation; random attractors
The purpose of this paper is to investigate the long-time behavior of solutions to stochastic p-Laplacian-type equation with multiplicative noise, which reads
where , ; D is an open and bounded subset of with regular boundary ∂D; Δ is the Laplacian with regard to the variable ; b is a positive constant; a real-valued variable of , ; is mutually independent two-sided real-valued Wiener process defined on a complete probability space , where
It is known that the random attractor, which characterizes the long-time behavior of random dynamical systems (RDS) perfectly, was first introduced by [6,13] as a generalization of a global attractor for deterministic PDE. The existences of the random attractor for RDS have been richly developed by many authors for all kinds of SPDEs, see [2,5,6,9,10,15-18,21-25] and references therein.
In deterministic case, there is a large number of works about the p-Laplacian-type equation. Temam  obtained the global attractor for (1.1) with exterior forcing term , a simple case. In recent years, Yang et al. [19,20] considered the global attractor for a general p-Laplacian-type equation defined both on unbounded domain and bounded domain, respectively. The uniform attractor was also investigated by Chen and Zhong  in nonautonomous case. In random case, Zhao  obtained random attractors for the p-Laplacian-type equation driven by additive noise.
In this paper, we consider the existence of a random attractor for (1.1)-(1.3) with exterior forcing term satisfying some growth conditions. The multiplicative noise characterizes, to some extent, some of the minimal fluctuations among environment or a man-made complex system, which we should take into consideration in order to model perfectly the concrete problem.
One difficulty in our discussions is to estimate the solution operator in the stronger norm space V, where is the Gelfand triple, see Section 2. It seems that the methods used in unperturbed case (see [14,19,20]) are completely unavailable because of the leading term with high order differentials and the forcing term with times growth.
We need to develop some techniques to surmount the obstacle, though we also follow the classic approach (based on the compact embedding) widely used in [5,6,17,21-24] and so on. By using the properties of Dirichlet form for the Laplacian, we overcome this obstacle and obtain the estimate of the solution in the Sobolev space , which is weaker than V. Here some basic results about the Laplacian are used. We refer to  to obtain the details on Dirichlet forms for a negative definite and self-adjoint operator. The existence and uniqueness of a continuous RDS are proved by employing the standard in .
We give the outline of this paper. In Section 2, we present some preliminaries for the theory of RDS and the results about the Laplacian which are necessary to our discussion. In Section 3, we prove the existence and uniqueness of a continuous RDS which is generated by the solution to stochastic p-Laplacian-type equation with multiplicative noise. In Section 4, we give some estimates for the solution operators in given Hilbert space and then obtain a random attractor for this RDS. In the last part, we show that the system possesses a unique stationary point under a given condition.
The basic notion in RDS is a metric dynamical system (MSD) , which is a probability space with a group , of measure preserving transformations of . MSD θ is said to be ergodic under if for any θ-invariant set we have either or , where the θ-invariant set is in the sense for and all .
RDS is an object consisting of a MSD and a cocycle over this MSD, where the MSD is used to model random perturbations. Let X be complete and separable metric space with metric d and Borel sigma-algebra , i.e., the smallest σ-algebra on X which contains all open subsets.
It is obvious that an absorbing set is an attracting set. The attraction in the definition of the attracting set is a form of pathwise convergence. In fact, the attracting set also attracts in the weaker convergence in probability, in the sense, for all and every bounded set ,
Theorem 2.3 (see )
Let be the p-times integrable functions space on D with norm denoted by , and with Sobolev equivalent norm (see p.166 of )
where the injections are continuous and each space is dense in the following one.
We know that the Laplacian Δ, which is negative definite and self-adjoint, is the generator (with domain ) of a strongly continuous semigroup on which is contractive and positive. Here “contractive” means and “positive” means for every . The resolvent of generator Δ is denoted by , where is the resolvent set of Δ. By the Lumer-Phillips Theorem in , it follows that and for
where is the resolvent of Δ. Then it follows from Ref.  that as , and
3 Existence and uniqueness of RDS
In this section, we show the existence and uniqueness of a continuous RDS for the following stochastic p-Laplacian-type equation with multiplicative noise,
Then (3.1) reads
In order to obtain the existence of a continuous RDS, it is necessary to translate (3.1)-(3.3) into a deterministic system parameterized by ω. To this end, we consider the Ornstein-Uhlenbeck process. Put
which solves the Itô differential equation
where the Ornstein-Uhlenbeck constant equals to 1.
Note that is a Gaussian process with mathematical expectation and variance , see , whereas . Furthermore, from [2,15,18], the random variable is continuous in t for -a.e. and grows sublinearly, i.e., .
We now translate (3.1) by one classical change of variables
Then we have
For convenience, we put
Then we have
Note that System (3.1)-(3.3) and System (3.10)-(3.12) are equivalent by (3.9). Let and be the solution of System (3.1)-(3.3) and System (3.10)-(3.12) respectively. It is easy to check that if System (3.1)-(3.3) possess a unique solution in V for all initial values in H then System (3.10)-(3.12) possess a unique solution in V for the same initial value in H. Moreover, if the mapping is continuous in H for the initial value in H, then the mapping is also continuous in H, vice verse.
We now show the existence and uniqueness of solution to System (3.1)-(3.6).
Proof We first show that for every there exists a unique solution . By Theorem 4.2.4 and Exercise 4.1.2 in , it suffices to show that for every fixed possesses Hemi-continuity, Monotonicity, Coercivity, and Bounded-ness properties (for the definitions of these notions please refer to p.56 of ). But the proofs are an analogy of the corresponding works in . So we omit them here.
We then show that the solution is in . By our assumptions that and , we can check that maps to for . Thus if , then (3.14) implies that . Now by the general fact (see p.164 of ) it follows that v is almost everywhere equal to a function belonging to . Hence by the transformation (3.9) and the continuous property of Ornstein-Uhlenbeck process, is almost everywhere equal to a function belonging to .
Using Gronwall’s lemma to (3.17) from s to t, it yields that
We now define
Hence if we define
Then φ is a continuous RDS associated with System (3.10)-(3.12), with the following fact
That is to say, can be interpreted as the position of the trajectory at time 0, which was in at time −t (see ).
It is easy to check that ψ possesses a random attractor provided that φ possesses a random attractor. Hence in the following we only concentrate on the RDS φ.
4 Existence of compact random attractor for RDS
Then by (4.1)-(4.4), we have
Then it follows from (4.5) and (4.6) that
Then we have
In the following, we shall obtain the regularity of the solution to stochastic p-Laplacian-type equation. This is the most challenging part in our discussion. Because of the nonlinearity of driven and function in Equation (3.10), it seems difficult to derive the V-norm estimate as in , where the author only deals with a linear case, i.e., . So we relax to estimate the solution in a weaker Sobolev with equivalent norms denoted by for . Here, just as stated in the introduction, we use the properties of Dirichlet forms for the Laplacian Δ.
By the semigroup theory (see ) we have
and by (4.19) we have
Then by (4.18)-(4.20), there exist positive constants c such that
For the third term on the right-hand side of (4.14), by (4.17) we see that
Then it follows from (4.14), (4.16) and (4.21)-(4.23) that
Then by Lemma 4.1, (4.26) reads
Hence by using Lemma 4.1 again, along with (4.29), it follows from (4.28) that
By Theorem 2.3 and Lemma 4.2, we have obtained our main result in this section.
5 The single point attractor
In this section, we consider a special case, that is, in (3.6), in which case we find that the random attractor is just composed of a single point. This shows that System (3.10)-(3.12) possesses an unique stationary solution for every given initial value in the space H. We begin with a lemma.
So by (5.5) and (5.6) we get that
since by the properties of the Ornstein-Uhlenbeck process, we have
Moreover, the convergence in (5.11)-(5.13) is uniform with respect to , belonging to every bounded subset of H. Then (5.10) implies that for fixed , is a Cauchy sequence in H with respect to . Therefore, by the completeness of H, for every fixed and , has a limit in H denoted by , i.e.,
Theorem 5.2Assume thatgsatisfies (3.4)-(3.6) andfis given in, . Then the RDSgenerated by the solution to (3.10)-(3.12) possesses a single point attractor, i.e., there exists a single pointinHsuch that
where . Then we need to prove that is a compact attractor. It is obvious that is a compact random set. Hence by Definition 2.2 it suffices to prove the invariance and attracting property for . Since by the continuity of and the flow properties of , we have
The author declares that he has no competing interests.
ZW carried out all studies in this article.
The author is indebted to the referee for giving some valuable suggestions that improved the presentations of this article. This work was supported by the China NSF Grant (no. 10871217), the Science and Technology Funds of Chongqing Educational Commission (no. KJ120703), the Fundamental Funds of the Central Universities (no. XDJK2009C100) and the Doctor Funds of Southwest University (no. SWU111068).
Bates, PW, Lu, K, Wang, B: Random attractors for stochastic reaction-diffusion equations on unbounded domains. J Differential Equations. 246, 845–869 (2009). Publisher Full Text
Chen, G, Zhong, C: Uniform attractors for non-autonomous p-Laplacian equations. Nonlinear Anal.. 68(11), 3349–3363 (2008). Publisher Full Text
Crauel, H, Debussche, A, Flandoli, F: Random attractors. J. Dyn. Differ. Equ.. 9(2), 307–341 (1997). Publisher Full Text
Crauel, H, Flandoli, F: Attractors for random dynamical systems. Probab. Theory Relat. Fields. 100(3), 365–393 (1994). Publisher Full Text
Fan, X: Attractors for a damped stochastic wave equation of Sine-Gordon type with sublinear multiplicative noise. Stoch. Anal. Appl.. 24, 767–793 (2006). Publisher Full Text
Li, Y, Guo, B: Random attractors for quasi-continuous random dynamical systems and applications to stochastic reaction-diffusion equations. J. Differ. Equ.. 245(7), 1775–1800 (2008). Publisher Full Text
Li, J, Li, Y, Wang, B: Random attractors of reaction-diffusion equations with multiplicative noise in . Appl. Math. Comput.. 215, 3399–3407 (2010). Publisher Full Text
Schmalfuss, B: Backward cocycle and attractors of stochastic differential equations. In: Reitmann V, Riedrich T, Koksch N (eds.) International Seminar on Applied Mathematics-Nonlinear Dynamics: Attractor Approximation and Global Behavior, pp. 185–192. Technische Universität, Dresden (1992)
Wang, B: Random attractors for the stochastic FitzHugh-Nagumo system on unbounded domains. Nonlinear Anal.. 71, 2811–2828 (2009). Publisher Full Text
Wang, B: Asymptotic behavior of stochastic wave equations with critical exponents on . Trans. Am. Math. Soc.. 363, 3639–3663 (2011). Publisher Full Text
Wang, G, Guo, B, Li, Y: The asymptotic behavior of the stochastic Ginzburg-Landau equation with additive noise. Appl. Math. Comput.. 198(2), 849–857 (2008). Publisher Full Text
Wang, Z, Zhou, S: Random attractors for stochastic reaction-diffusion equations with multiplicative noise on unbounded domains. J. Math. Anal. Appl.. 384(1), 160–172 (2011). Publisher Full Text
Yang, M, Sun, C, Zhong, C: Existence of a global attractor for a p-Laplacian equation in . Nonlinear Anal.. 66(1), 1–13 (2007). Publisher Full Text
Yang, M, Sun, C, Zhong, C: Global attractor for p-Laplacian equation. J. Math. Anal. Appl.. 327(2), 1130–1142 (2007). Publisher Full Text
Zhang, Q: Random attractors for a Ginzburg-Landau equation with additive noise. Chaos Solitons Fractals. 39(1), 463–472 (2009). Publisher Full Text
Zhao, C, Duan, J: Random attractor for the Ladyzhenskaya model with additive noise. J. Math. Anal. Appl.. 362(1), 241–251 (2010). Publisher Full Text
Zhao, W, Li, Y: -random attractors for stochastic reaction-diffusion equation on unbounded domains. Nonlinear Anal.. 75, 485–502 (2012). Publisher Full Text